Doxazosin Overdose

As with any medication, it is possible to take too much doxazosin. Overdose symptoms include lightheadedness, dizziness, or fainting. The effects of the overdose can vary, depending on how much of the medication was taken and whether it was taken with alcohol or other drugs. Treatment options for a doxazosin overdose include pumping the stomach or administering medications to increase blood pressure.

Doxazosin Overdose: An Overview

Doxazosin mesylate (Cardura®) is a prescription medication that has been licensed to treat an enlarged prostate (benign prostatic hyperplasia, benign prostatic hypertrophy, or BPH). Doxazosin is also approved to treat high blood pressure (hypertension). As with all medicines, it is possible to take too much doxazosin. Overdose effects will vary, depending on a number of factors, including how much doxazosin was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on doxazosin, seek immediate medical attention.
 

Symptoms of a Doxazosin Overdose

Possible effects of a doxazosin overdose may include:
 
  • Drowsiness
  • Low blood pressure when going from a sitting or lying down position to standing (orthostatic hypotension)
  • Loss of life.
     
Because of these effects, a person who takes a doxazosin overdose may have symptoms that include lightheadedness, dizziness, or fainting, especially when standing up.
 

Treatment for a Doxazosin Overdose

Given that there have been so few cases of people taking too much doxazosin, it is not known what the best treatment is for a doxazosin overdose. If the overdose was recent, a healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a doxazosin overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to increase blood pressure
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on doxazosin.
The Dirty, Messy Part of BPH

Doxazosin Mesylate

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.